?

Log in

Hey everyone, My name is Kyle and I've been on T for about 3… - Stopping Testosterone [entries|archive|friends|userinfo]
Stopping Testosterone

[ userinfo | livejournal userinfo ]
[ archive | journal archive ]

[Jun. 28th, 2012|11:09 am]
Stopping Testosterone

stopping_t

[kyle_power_458]
Hey everyone,

My name is Kyle and I've been on T for about 3 years now and am 2 years post-op. I've been thinking about stopping for a long time now, and recently decided to do it.

However, I'm finding that I literally am just unable to do it. I tried going down gradually (switched to gel from injections so I could make the process easier) but my body just fell apart. Physically speaking, after two weeks my hands started shaking, I was sleeping all day, my whole body ached. Emotionally, it was a roller coaster. I went from not having cried in three years to crying three to four times a day. Needless to say, I went back to my normal weekly injections.

I'm wondering if you all experienced this, or had any tricks to deal with the roller coaster shifting your hormone balance does to your body? I've seen some people talk about going on birth control to help with their acne after stopping T, could that possibly help with the exhaustion/depression I've experienced when I try to go off? Also, how quickly did you go down on your dose? I'm not telling my doctor that I'm doing this (I know, I know. I should.) so I'm sort of just playing it by how my body responds. Maybe I'm just going too fast.

Thanks!
linkReply

Comments:
[User Picture]From: hobbit_cogs
2012-06-28 09:30 pm (UTC)
What was your timeline for decreasing your dosage? It sounds like you went too fast perhaps?
(Reply) (Thread)
[User Picture]From: kyle_power_458
2012-06-29 08:18 pm (UTC)
My timeline was a little funky. I went from 30mg/wk injections to 25mg/wk injections for two weeks. That's when I started feeling exhausted, emotional,etc. which didn't make sense to me because it was such a small drop. I hung around there for another two weeks becauseI figured my body would adjust to it eventually (it didn't.) I got impatient and switched to androgel and did 2.5mg/day of the 1%. I did that for about a week and then did half a packet for 2 days and then nothing. After a couple days of no hormones I had to go back up because my body couldn't handle it. Right now I'm on 30mg/10 days and even that small change is starting to hit me.

Edited at 2012-06-29 08:19 pm (UTC)
(Reply) (Parent) (Thread)
[User Picture]From: i_revolt
2012-06-29 07:40 pm (UTC)
Do you still have ovaries? Your symptoms sound a lot like those described to me by folks who are short on estrogen, regardless of their testosterone levels. It may be worthwhile to get your E levels checked.
(Reply) (Thread)
[User Picture]From: kyle_power_458
2012-06-29 08:14 pm (UTC)
Yeah, I do still have them, but I think if anything my estrogen might be too high. I started getting my periods again after two years on T and my doctor didn't know why. I haven't had them checked in any of my blood work, so it probably is a good idea to get an idea of what's happening down there, regardless.

Edited at 2012-06-29 08:27 pm (UTC)
(Reply) (Parent) (Thread)